Skip to Content

What is the major side effect of colchicine ?

Responses (2)

Anonymous 8 Mar 2012

Hello,

Colchicine

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Colchicine:

Diarrhea; mild sore throat; nausea; stomach pain or cramping; vomiting.

Seek medical attention right away if any of these SEVERE side effects occur when using Colchicine:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); muscle pain, tenderness, or weakness (with or without fever or fatigue); numbness or tingling in the fingers or toes; pale or gray color of the lips, tongue, or palms of the hands; severe or persistent diarrhea, nausea, stomach pain, or vomiting; signs of infection (eg, fever, chills, severe or persistent sore throat); unusual bleeding or bruising; unusual tiredness or weakness.

This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.

https://www.drugs.com/sfx/colchicine-side-effects.html

Take care,

maso.-

moon92 9 Mar 2012

thank you very much maso

Anonymous 9 Mar 2012

You are very welcome.-

DzooBaby 8 Mar 2012

Adverse reactions in decreasing order of severity are: bone marrow depression, with aplastic anemia (red blood cells not forming) may occur in patients receiving long-term therapy. Peripheral neuritis (nerve irritation), purpura (bleeding under the skin), myopathy(muscle soreness/muscle disease), loss of hair, and reversible azoospermia (absence of sperm in semen) have also been reported.
Vomiting, diarrhea, and nausea may occur with colchicine therapy, especially when maximal doses are necessary for a therapeutic effect. To avoid more serious toxicity, the drug should be discontinued when these symptoms appear, regardless of whether or not joint pain has been relieved.
Dermatoses (skin reactions) have been reported. Hypersensitivity reactions may occur infrequently

moon92 9 Mar 2012

thank you very much

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions